Alert archive / New Mexico / Red Flag Warnings in 2019

Red Flag Warning 5, NWS Albuquerque, NM

April 3, 2019

NWS Albuquerque, NM issued this red flag warning at Apr 3, 2019, 1:57 AM MDT. It took effect at Apr 3, 2019, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2019, 1:57 AM MDT (07:57 UTC)
In effect from
Apr 3, 2019, 12:00 PM MDT
Expired
Apr 3, 2019, 8:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

617 
WWUS85 KABQ 030757
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
157 AM MDT Wed Apr 3 2019

...RED FLAG WARNING THIS AFTERNOON FOR THE EAST-CENTRAL PLAINS 
DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY...

.A weak upper-level trough will move eastward through northern and
central New Mexico during peak heating this afternoon. Strong 
west winds combined with minimum relative humidity values ranging
from 10 to 15 percent and a moderately unstable atmosphere will 
create critical fire weather conditions in the east-central plains
this afternoon and early evening.

NMZ108-031800-
/O.UPG.KABQ.FW.A.0004.190403T1800Z-190404T0200Z/
/O.NEW.KABQ.FW.W.0005.190403T1800Z-190404T0200Z/
East Central Plains-
157 AM MDT Wed Apr 3 2019

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from noon today to 8 PM MDT this
evening. The Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...East-central plains. Critical fire weather
  conditions will develop around midday today and persist through
  evening. 

* 20 FOOT WINDS...Southwest at 20 to 30 mph with gusts to 40 mph.

* RELATIVE HUMIDITY...10 to 15 percent during the afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$
1 follow-up statement
137 
WWUS85 KABQ 031633
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
1033 AM MDT Wed Apr 3 2019

...RED FLAG WARNING THIS AFTERNOON FOR THE EAST CENTRAL PLAINS 
DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY...

.A weak upper level trough will move eastward through northern 
and central New Mexico during peak heating this afternoon. Strong 
west winds combined with minimum relative humidity values ranging 
from 10 to 15 percent and a moderately unstable atmosphere will 
create critical fire weather conditions in the east central 
plains this afternoon and early evening.

NMZ108-040200-
/O.CON.KABQ.FW.W.0005.190403T1800Z-190404T0200Z/
East Central Plains-
1033 AM MDT Wed Apr 3 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* AREA AND TIMING...East Central Plains. Critical fire weather 
  conditions will develop around midday today and persist through 
  early evening. 

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to around 40 
  mph.

* RELATIVE HUMIDITY...10 to 15 percent during the afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 2, 11:39 PM MDT, 2 hours 18 minutes earlier.

Area forecast discussion, Apr 2, 11:39 PM MDT, 2 hours 18 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1139 PM MDT Tue Apr 2 2019

.AVIATION...
06Z TAF CYCLE
As a weak upper-level trough approaches from the west late tonight
and Wednesday, isold to wdly sct showers an mountain snow showers
will move into the northern mountains Wednesday starting around mid-
morning and continuing through the afternoon. Most likely TAF
location to be impacted briefly with a shower will be KSAF. Strong
west winds will develop most areas by mid to late morning, peaking
between 20Z- 22Z. Gusts will range from 20-30kts at most locations
with KSRR likely seeing the highest wind gusts of 35-40kts.

33

&&

.PREV DISCUSSION...223 PM MDT Tue Apr 2 2019...
.SYNOPSIS...
A progressive weather pattern through the forecast period. There will
be a few upper level disturbances crossing the state but with limited
impacts. Most of the forecast will be dry with bouts of afternoon and
evening winds. A short wave trough will cross NM Wednesday with gusty
afternoon and evening winds. Showers and a few thunderstorms and high
level snow showers will only impact the northern tier zones. A ridge
of high pressure will cross the state Thursday, followed by another
short wave trough Friday into Friday night, with another short wave
quickly following Saturday from the northwest. Precipitation will be
limited to the north Saturday into Saturday night. Dry weather is
forecast for Sunday through Tuesday.

&&

.DISCUSSION...
Lots of high clouds, but most are thin with the sun shining through
them this afternoon. A short wave trough will approach from the west
tonight generating a few rain and high elevation snow showers across
the northwest.

The short wave trough will cross NM Wednesday with limited moisture
but moderate instability. Some showers, a few thunderstorms and high
mountain peak snow showers will impact the northwest, north central
and far northeast. Temperatures will cool some in the west and
central areas, and hold nearly steady in the east. Of more concern
will be the winds, with breezy to windy conditions over most of the
area. Wind advisories may be warranted for the far south central and
southeast zones. Critical fire weather conditions may also
develop...see the fire weather discussion below.

A ridge of high pressure will quickly build over NM Thursday with dry
and warmer weather. The next disturbance will approach Friday and
cross the state Friday night. Again moisture will be lacking, and we
will keep it dry Friday and Friday night. Highs Thursday and Friday
will be mostly above normal.

A trailing short wave from the northwest will quickly follow
Saturday, carving out a trough over the middle of the country. The
GFS goes bonkers with a deep low forming over the weekend, with the
central pressure of 547dm at 500 mb over northeast OK by Sunday
night. Seems a little extreme given our relatively fast flow aloft.
We will carry a slight chance of showers and storms and high mountain
peak snow Saturday through Saturday evening. Temperatures will cool
everywhere Saturday and in the east Sunday.

Early next week will be dry and warmer.

40

&&

.FIRE WEATHER...
.FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON FOR THE EAST-
CENTRAL PLAINS...

Critical fire weather conditions are anticipated for the east
central plains Wednesday afternoon as an upper level trough makes its
way across the state. Southwest wind gusts of 40 to 45 mph combined
with minimum humidity values at 10 to 15 percent will create a few
hours of critical fire weather conditions beginning Wednesday
afternoon and continuing until the evening. Haines Indices of 5 were
a little more widespread in the afternoon forecast package, but
Roosevelt County still looks to be the main concern for critical fire
conditions. Thus, opted to issue a Fire Weather Watch for the east
central plains. The system will also bring isolated showers,
thunderstorms, and mountain snow north of I- 40, but any wetting
precipitation will be focused in the northern mountains. An inch or
two of snow will be possible in the higher elevations.

The system will move through quickly, and a dry Thursday is expected
with temperatures warming to above normal values. The next chance
for critical fire weather conditions will be on Friday afternoon
across the northeast. Southwest winds will again strengthen across
the east as a dry upper level trough crosses the state. Haines
Indices of 5 look to be more widespread across the east Friday
afternoon, thus it could be a more widespread critical fire day.

A few showers will be possible across northern New Mexico on
Saturday afternoon as another weak disturbance moves through, but
the best chance for wetting precipitation will likely be confined to
the northern mountains. The system moves through quickly leading to
a dry Sunday.

Ventilation rates are forecast to range from good to excellent
through the rest of week before possibly trending down on Monday.

15

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Wednesday afternoon through Wednesday
evening for the following zones... NMZ108.

&&

52
Hazardous weather outlook, Apr 2, 4:06 AM MDT, 21 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
406 AM MDT Tue Apr 2 2019

NMZ501>540-031000-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
406 AM MDT Tue Apr 2 2019

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

West to northwest winds of 25 to 35 mph with gusts up to 50 mph are
possible over the east central and southeast plains Wednesday. The
combination of low humidity, strong winds, and an unstable airmass
over the far eastern plains may support a few hours of critical fire
weather conditions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Guyer

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 2:04 AM MDTWind AdvisoryABQ18 hr

Nearby

Red Flag Warnings in New Mexico, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.